Open Access
February 2009 Compact Lorentz manifolds with local symmetry
Karin Melnick
J. Differential Geom. 81(2): 355-390 (February 2009). DOI: 10.4310/jdg/1231856264


We prove a structure theorem for compact aspherical Lorentz manifolds with abundant local symmetry. If M is a compact, as- pherical, real-analytic, complete Lorentz manifold such that the isometry group of the universal cover has semisimple identity com- ponent, then the local isometry orbits in M are roughly fibers of a fiber bundle. A corollary is that if M has an open, dense, locally homogeneous subset, then M is locally homogeneous.


Download Citation

Karin Melnick. "Compact Lorentz manifolds with local symmetry." J. Differential Geom. 81 (2) 355 - 390, February 2009.


Published: February 2009
First available in Project Euclid: 13 January 2009

zbMATH: 1167.53061
MathSciNet: MR2472177
Digital Object Identifier: 10.4310/jdg/1231856264

Rights: Copyright © 2009 Lehigh University

Vol.81 • No. 2 • February 2009
Back to Top